Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 264, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 26, 2019, 11:51 AM CDT for Cass County, Henry County, Johnson County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2019, 11:51 AM CDT (16:51 UTC)
- Expired
- Aug 26, 2019, 12:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 25 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
322
WUUS53 KEAX 261651
SVREAX
MOC037-083-101-261715-
/O.NEW.KEAX.SV.W.0264.190826T1651Z-190826T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
1151 AM CDT Mon Aug 26 2019
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Northeastern Cass County in west central Missouri...
Northwestern Henry County in west central Missouri...
Johnson County in west central Missouri...
* Until 1215 PM CDT.
* At 1151 AM CDT, a severe thunderstorm was located near Kingsville,
or near Holden, moving southeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Warrensburg, Knob Noster, Holden, Leeton, Chilhowee, East Lynne,
Kingsville, Whiteman Afb, Centerview, Strasburg, Gunn City,
Blairstown, Fayetteville, La Tour, Pittsville, Post Oak and Quick
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3860 9427 3883 9419 3883 9412 3886 9412
3886 9411 3891 9388 3891 9384 3892 9384
3893 9380 3878 9354 3841 9375
TIME...MOT...LOC 1651Z 309DEG 38KT 3868 9408
HAIL...<.75IN
WIND...60MPH
$$
Blair1 follow-up statement
698
WWUS53 KEAX 261704
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1204 PM CDT Mon Aug 26 2019
MOC037-261714-
/O.CAN.KEAX.SV.W.0264.000000T0000Z-190826T1715Z/
Cass MO-
1204 PM CDT Mon Aug 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3853 9407 3857 9407 3857 9412 3861 9412
3889 9397 3891 9388 3891 9384 3892 9384
3893 9380 3878 9354 3841 9375
TIME...MOT...LOC 1704Z 291DEG 44KT 3862 9389
$$
MOC083-101-261715-
/O.CON.KEAX.SV.W.0264.000000T0000Z-190826T1715Z/
Henry MO-Johnson MO-
1204 PM CDT Mon Aug 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR NORTHWESTERN HENRY AND JOHNSON COUNTIES...
At 1204 PM CDT, a severe thunderstorm was located over Chilhowee, or
8 miles southeast of Holden, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Warrensburg, Knob Noster, Holden, Leeton, Chilhowee, Whiteman Afb,
Centerview, Blairstown, Fayetteville, La Tour, Pittsville, Post Oak
and Quick City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3853 9407 3857 9407 3857 9412 3861 9412
3889 9397 3891 9388 3891 9384 3892 9384
3893 9380 3878 9354 3841 9375
TIME...MOT...LOC 1704Z 291DEG 44KT 3862 9389
HAIL...<.75IN
WIND...60MPH
$$
BlairWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 9:19 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 26, 9:19 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 919 AM CDT Mon Aug 26 2019 .Update... Issued at 919 AM CDT MON AUG 26 2019 Updated PoPs to reflect the convection moving into the western side of the forecast area. There's a tight west to east instability gradient, with some eastward advection of that instability. Still think storms will weaken as they track to the east, but some strong to potentially severe storms can not be ruled out this morning as the convection moves into the area. Particularly, the trailing line in northeastern KS and the middle line, which is showing some signs of strengthening. This morning MCS definitely throws a wrinkle into the afternoon round of storms. CAM models have not resolved this system, even the 12Z runs, so it adds considerable uncertainty with how the day will evolve. Models that are performing better show the morning MCS leaving an outflow boundary across the MO river valley with strong instability building during the afternoon. With upper level support, the overall pattern still supports an afternoon round of severe weather. && .Discussion... Issued at 307 AM CDT MON AUG 26 2019 An active period will commence this afternoon and evening as storms develop along a cold front, capable of producing damaging winds, large hail, along with a few tornadoes. Low-level moisture continues to linger across the area as of early Monday morning. Areas of fog will impact the early morning commute before slowly dissipating by the mid-morning as a warm front lifts north into the region. As the front lifts north, dew points will rise 10 to 12 degrees for areas south of I-70, which combined with an already present EML from the southwest, will create a strongly destabilized environment by the afternoon, with MLCAPE values exceeding 4000 J/kg south of the warm front. A deepening mid-level trough across the Northern Plains will permit a speed max to dip south over northern to central Missouri, leading to strong mid to upper-level westerlies and resulting 0 to 6 km bulk shear values in the 40 to 50 knot range. Southwesterly surface winds underneath strong westerly flow aloft will also yield 0 to 1 SRH values of 100 m2/s2, mainly across central Missouri. Low LCL heights are also expected given increasing dew points and lingering low-level moisture in the area. All said, the environment will be ripened for all modes of severe weather as the cold front pushes through the area this afternoon and evening. One item worth considering is the role that a decaying MCS from the northwest will play into interaction with the warm front later this afternoon and evening. Currently thinking that the complex will enter northwest and later central Missouri this morning. Lingering storms with this may be ongoing as the cold front arrives into the northwest Missouri later this afternoon. Will need to monitor how far north the warm front makes it this afternoon, and the placement of any west to east outflow boundaries present from the morning MCS. This could enhance the potential for tornadic activity considering any boundary interaction, particularly for eastern Kansas and western Missouri. Storms should initially be fairly discrete with a few supercells possible. This would increase both the potential for large hail and tornadoes early in the event. As the afternoon and evening progress, the line of storms should fill in along the front and the main hazard would then shift to damaging wind potential. Last but not least will be the potential for flash flooding toward the latter half of the event. Although the frontal passage will be progressive, rainfall averaging near half an inch to three quarters of an inch has fallen in the last 24 hours, thus sensitizing flash flood guidance values ahead of today's event. Forecast PWAT values will also approach 2 inches as moisture builds ahead of the frontal boundary. Main takeaway is to prepare for all modes of severe weather and have a way to receive warning information this afternoon and evening, including during the evening commute time frame. Cooler temps will remain in place through the mid to late week in the wake of today's frontal passage as broad surface high pressure builds into the area. The next chance for precip will hold off until Friday and into the weekend as another cold front approaches the region. && .Aviation...(For the 12Z TAFS through 12Z Tuesday Morning) Issued at 607 AM CDT MON AUG 26 2019 Low-level moisture will continue to produce IFR to LIFR conditions through the early to mid morning hours until a gradual improvement by 14Z to 15Z. Weakening storms will also impact northwest Missouri later this morning, gradually expanding in coverage for areas further south and southeast along a cold front this afternoon and evening. Strong wind gusts are possible in some storms, along with heavy rain and reduced visibility. VFR conditions will then return late this evening with northwesterly surface winds following in the wake of the frontal passage. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Update...CDB Discussion...Welsh Aviation...Welsh
Hazardous weather outlook, Aug 26, 6:04 AM CDT, 5 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 604 AM CDT Mon Aug 26 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271115- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 604 AM CDT Mon Aug 26 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe storms are expected this afternoon and evening, with damaging winds, hail, isolated tornadoes and flash flooding all being of concern. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Week ahead looks quiet. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Aug 26, 10:44 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1044 AM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM FLOOD LEAVENWORTH 39.32N 94.92W
08/26/2019 LEAVENWORTH KS EMERGENCY MNGR
BROADWAY AND CHEROKEE STREETS CLOSED.
&&
BLAIRSpecial weather statement, Aug 26, 10:51 AM CDT, 1 hour before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1051 AM CDT Mon Aug 26 2019
KSZ103>105-261615-
Johnson KS-Wyandotte KS-Leavenworth KS-
1051 AM CDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WYANDOTTE...
SOUTHWESTERN LEAVENWORTH AND JOHNSON COUNTIES UNTIL 1115 AM CDT...
At 1050 AM CDT, Doppler radar was tracking a strong thunderstorm over
De Soto, moving southeast at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Overland Park, Olathe, Shawnee, Lenexa, Leawood, Prairie Village,
Gardner, Merriam, Mission, Bonner Springs, De Soto, Spring Hill,
Edwardsville, Fairway, Mission Hills, Edgerton, Lake Quivira,
Linwood, Countryside and Clare.
This includes the following highways...
Interstate 35 in Kansas between mile markers 202 and 229.
Interstate 435 between mile markers 0 and 9, and between mile
markers 76 and 83.
LAT...LON 3909 9491 3901 9461 3874 9461 3874 9506
3898 9506 3899 9507 3898 9509 3896 9508
3897 9511 3897 9515 3896 9517 3897 9518
TIME...MOT...LOC 1550Z 310DEG 38KT 3895 9496
BlairLocal storm report, Aug 26, 11:15 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1115 AM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND GST OLATHE 38.88N 94.82W
08/26/2019 E60 MPH JOHNSON KS EMERGENCY MNGR
&&
BLAIRLocal storm report, Aug 26, 11:20 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1120 AM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 AM TSTM WND GST 1 SW CLARE 38.82N 94.88W
08/26/2019 M76 MPH JOHNSON KS ASOS
KIXD ASOS REPORTED A 76 MPH WIND GUST.
&&
CDBLocal storm report, Aug 26, 11:23 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1123 AM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM FLASH FLOOD 1 NNE RENO 39.06N 95.11W
08/26/2019 LEAVENWORTH KS EMERGENCY MNGR
6 INCHES OF WATER FLOWING ACROSS THE
INTERSECTION OF HEMPHILL RD. AND US HWY
24-40.
&&
SAWLocal storm report, Aug 26, 11:30 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1130 AM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND GST 4 W STANLEY 38.85N 94.73W
08/26/2019 M56 MPH JOHNSON KS ASOS
KOJC MEASURED A 56 MPH WIND GUST.
&&
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:37 PM CDT | River Flood Warning | EAX | Cooper | 47 hr |
| Aug 25, 8:44 PM CDT | River Flood Warning | EAX | Cooper, Howard | 10 days |
| Aug 25, 9:25 PM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 10 days |
| Aug 25, 9:49 PM CDT | Areal Flood Advisory | EAX | Howard, Randolph | 3 hr |
| Aug 25, 9:56 PM CDT | River Flood Warning | EAX | Howard | 19 hr |
| Aug 26, 2:07 AM CDT | Areal Flood Warning | EAX | Cooper, Howard | 9 hr |
| Aug 26, 10:06 AM CDT | Flash Flood Warning | EAX | Platte | 3 hr |
| Aug 26, 11:15 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Jackson | 45 min |
| Aug 26, 11:38 AM CDT | Areal Flood Advisory | EAX | Cass, Jackson | 3 hr |
| Aug 26, 12:00 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 45 min |
| Aug 26, 12:13 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 47 min |
| Aug 26, 1:44 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 38 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.